Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 21, 2021, 4:17 AM EDT for Hancock County, Wood County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 4:17 AM EDT (08:17 UTC)
- Expired
- Jun 21, 2021, 5:00 AM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
Counties Hancock County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 157 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
680 WWUS81 KCLE 210817 SPSCLE Special Weather Statement National Weather Service Cleveland OH 417 AM EDT Mon Jun 21 2021 OHZ006-008-017-018-210900- Seneca-Wood-Hancock-Sandusky- 417 AM EDT Mon Jun 21 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SENECA... SOUTHWESTERN SANDUSKY...SOUTHERN WOOD AND HANCOCK COUNTIES... At 417 AM EDT, radar indicated strong thunderstorms were located along a line extending from near Waterville to near Van Wert. Movement was east at 45 mph. Wind gusts up to 50 mph are possible with these storms. Locations impacted include... Findlay, Bowling Green, Fostoria, Bluffton, North Baltimore, Gibsonburg, McComb, Weston, Arcadia, Rawson, Van Buren, Bradner, Wayne, Bloomdale, Risingsun, Cygnet, Portage, Jerry City, Hoytville and Benton Ridge. If outdoors, consider seeking shelter inside a building. A Severe Thunderstorm Watch remains in effect until 600 AM EDT for northwestern Ohio. LAT...LON 4136 8388 4139 8314 4082 8378 4082 8388 TIME...MOT...LOC 0817Z 269DEG 40KT 4145 8377 4087 8449 $$ Sefcovic
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 21, 4:13 AM EDT, 4 minutes earlier.
Area forecast discussion, Jun 21, 4:13 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
413 AM EDT Mon Jun 21 2021
.SYNOPSIS...
Low pressure will track northeast through the Central Great
Lakes today, pulling a cold front east across the area into
tonight. High pressure and cooler air will arrive in the wake
of the front for the middle of next week. Another low pressure
system will track northeast through the Central Great Lakes
early next week.
&&
.NEAR TERM /THROUGH TUESDAY/...
Strong to severe line of storms has moved out of
Michigan/Indiana early this morning into NW Ohio. A Severe
Thunderstorm Watch remains in effect for Lucas, Wood, Ottawa,
and Sandusky through 6 AM. Thunderstorms early this morning are
being fueled by a 50 knot low level jet that is focused to the
northeast coincident with this line of storms. Damaging winds
remain the primary threat but surface winds that are slightly
backed off Lake Erie across the greater Toledo area does require
monitoring for a low end tornado threat. Some stabilization of
the boundary layer has limited wind gusts for a portion of the
night upstream but recent bowing of the line signals some
concern for stronger winds. 70 degree dewpoints continue to
advect north immediately ahead of this line with ML CAPE values
still in excess of 1000 J/kg.
The stronger portion of this convective line is expected to move
northeast across Lake Erie into Canada, with the trailing
portion of the line weakening as it moves east into North
Central Ohio. The timing of this line has been running 3+ hours
faster than most 00Z models had been showing. With this in mind,
convection this afternoon will hinge on where this residual
boundary/showers resides when daytime heating kicks in and
storms begin to intensify again. This should be at least of the
I-71 corridor where the Storm Prediction Center has the Marginal
Risk of Severe Thunderstorms but will likely be even farther
east. Could see a damaging wind threat return with a few
additional severe thunderstorms this afternoon, mainly in the
noon-6 PM window before the front shifts east of the area.
High pressure will build into the Great Lakes Region on Tuesday
as an upper level trough deepens across the Great Lakes Region.
This will usher in a much cooler airmass with highs on Tuesday
only reaching the 60s.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A departing upper level trough will allow a surface high pressure to
build east across the area and allow for a break in precipitation
through Thursday. Another low pressure system may begin to impact
the region on Thursday night as a short wave trough moves across the
area. With winds becoming southerly, increase in moisture advection
and upper level energy may be enough to produce showers for the far
western counties, becoming more widespread in the long term period.
With the high pressure, dewpoints are expected to remain in the 40s
to 50s which will allow for a break in the humidity. High
temperatures will be in the low to mid 80s. Overnight lows are
expected to be cooler, reaching into the 50-60s, with locally cooler
temperatures as a result of diurnal cooling.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
After a brief break in daily precipitation, another trough is
expected to dig south from Canada, enhancing a surface low pressure
across the Great Lakes. Models vary on how deep this low will
develop and exact location, but are consistent with a frontal
boundary moving across the area next weekend and continue to have
the best chance of precipitation on Saturday. Temperatures will
return to near normal with highs in the mid 80s, cooling over the
weekend to the low 80s. Increased moisture advection across the area
will allow muggy conditions to return.
&&
.AVIATION /06Z Monday THROUGH Friday/...
The main concerns for aviation during this TAF period will be
the threat for scattered strong to severe convection impacting
airports across northwest Ohio and near the lakeshore areas
through Monday morning. VFR conditions are expected through
sunrise outside of showers and convection. We will see drops in
ceilings and visibilities to MVFR to IFR at times briefly with
heavier downpours and convection cores that move closer to
airports. Any severe convection will have the potential of
large hail and severe wind gusts up to 60 knots. We have tried
to timed the impacts of TSRA with tempo groups from west to east
through the mid morning hours. -SHRA and borderline MVFR
ceilings to VFR ceilings will be around through the morning
hours. Marginal MVFR ceilings will continue through the
afternoon/evening Monday.
Winds will start out southerly around 10 knots and increase
through the early mornings with gusts. Southwesterly winds will
be around in the morning 15 knots gusting around 25 knots or
more. A cold front passage will shift the winds midday and
afternoon from the west to northwest around 15 knots gusts to 25
knots. Winds will slowly relax after sunset Monday evening.
Outlook...Non-VFR conditions possible in showers late Thursday
night.
&&
.MARINE...
Southerly winds will shift to southwesterly by this afternoon and
increase to 15 to 25 knots, persisting through the day. Waves are
expected to build to 4 to 6 feet. As a result, a Small Craft
Advisory has been issued for all nearshore zones along with a Beach
Hazards Statement as the risk of rip currents for Ohio and northwest
Pennsylvania remains high. After the cold front moves through this
afternoon, winds will become north to northwesterly and weaken to 10
to 15 knots by Tuesday morning. On Tuesday, high pressure will build
across the area allowing for primarily calm conditions across the
lake through Thursday. On Friday, another trough will dig south
across the Great Lakes region and will be the next period to watch
for possible marine headlines.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through late tonight for OHZ003-007-
009>012-089.
PA...Beach Hazards Statement through late tonight for PAZ001.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for LEZ142>149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Griffin
MARINE...CampbellHazardous weather outlook, Jun 21, 2:41 AM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 241 AM EDT Mon Jun 21 2021 OHZ009>012-089-PAZ001-220645- Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 241 AM EDT Mon Jun 21 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be a chance of thunderstorms today. Some thunderstorms may be strong with wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142-143-162-163-OHZ006-008-220645- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border-Wood-Sandusky- 241 AM EDT Mon Jun 21 2021 ...SEVERE THUNDERSTORM WATCH 298 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for Lake Erie and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ003-007-220645- Lucas-Ottawa- 241 AM EDT Mon Jun 21 2021 ...SEVERE THUNDERSTORM WATCH 298 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-144>149-164>169-OHZ013-014-017>023-027>033-036>038-047-PAZ002- 003-220645- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 241 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms will move into Northwest Ohio late tonight. Some thunderstorms could be strong with wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will re-develop across NE ohio and NW Pennsylvania on Monday afternoon. Some thunderstorms may be strong to severe, generally east of I-71. The most likely time frame for severe thunderstorms will be between Noon and 6 PM. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 21, 1:55 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
155 AM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM MARINE TSTM WIND 1 NNW FAIRPORT HARBOR 41.76N 81.28W
06/21/2021 M49 MPH LAKE OH C-MAN STATION
C-MAN STATION FAIO1 FAIRPORT, OH.
&&
ANMLocal storm report, Jun 21, 2:38 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 AM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM MARINE TSTM WIND 3 WNW CLEVELAND 41.50N 81.73W
06/21/2021 M39 MPH LEZ146 OH MESONET
MESONET STATION XCLE CLEVELAND - EDGEWATER.
&&
ANMLocal storm report, Jun 21, 2:46 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
246 AM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM MARINE TSTM WIND 3 N ERIE 42.17N 80.10W
06/21/2021 M37 MPH LEZ149 PA C-MAN STATION
C-MAN STATION EREP1 3 NNW ERIE.
&&
ANMLocal storm report, Jun 21, 2:48 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
248 AM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM MARINE TSTM WIND 3 N ERIE 42.17N 80.10W
06/21/2021 M41 MPH LEZ149 PA C-MAN STATION
CORRECTS PREVIOUS MARINE TSTM WIND REPORT
FROM 3 N ERIE. C-MAN STATION EREP1 3 NNW
ERIE.
&&
ANMSpecial weather statement, Jun 21, 3:09 AM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
309 AM EDT Mon Jun 21 2021
PAZ001-002-210815-
Northern Erie-Southern Erie-
309 AM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT ERIE COUNTY...
At 308 AM EDT, a strong thunderstorm was located near Albion, or 8
miles east of Conneaut, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Erie, Edinboro, North East, Union City, Girard, Waterford, Albion,
Wattsburg, Northwest Harborcreek, Harborcreek, Lawrence Park,
Wesleyville, Lake City, Cranesville, Platea, Mill Village, McKean,
Elgin, Northwest Harborcr and Avonia.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4227 7976 4185 7976 4185 8052 4198 8051
4204 8031 4212 8013 4213 8015 4213 8012
4214 8009 4216 8011 4215 8006
TIME...MOT...LOC 0708Z 258DEG 33KT 4194 8040
CampbellSpecial weather statement, Jun 21, 4:17 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Cleveland OH 417 AM EDT Mon Jun 21 2021 OHZ006-008-017-018-210900- Seneca-Wood-Hancock-Sandusky- 417 AM EDT Mon Jun 21 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SENECA... SOUTHWESTERN SANDUSKY...SOUTHERN WOOD AND HANCOCK COUNTIES... At 417 AM EDT, radar indicated strong thunderstorms were located along a line extending from near Waterville to near Van Wert. Movement was east at 45 mph. Wind gusts up to 50 mph are possible with these storms. Locations impacted include... Findlay, Bowling Green, Fostoria, Bluffton, North Baltimore, Gibsonburg, McComb, Weston, Arcadia, Rawson, Van Buren, Bradner, Wayne, Bloomdale, Risingsun, Cygnet, Portage, Jerry City, Hoytville and Benton Ridge. If outdoors, consider seeking shelter inside a building. A Severe Thunderstorm Watch remains in effect until 600 AM EDT for northwestern Ohio. LAT...LON 4136 8388 4139 8314 4082 8378 4082 8388 TIME...MOT...LOC 0817Z 269DEG 40KT 4145 8377 4087 8449 Sefcovic
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:59 PM EDT | Special Weather Statement | CLE | Lucas | 16 min |
| Jun 20, 9:18 PM EDT | Special Marine Warning | CLE | 70 min | |
| Jun 20, 9:34 PM EDT | Special Weather Statement | CLE | Lucas | 41 min |
| Jun 20, 10:02 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 46 min |
| Jun 20, 10:44 PM EDT | Special Marine Warning | CLE | 46 min | |
| Jun 20, 10:54 PM EDT | Special Marine Warning | CLE | 96 min | |
| Jun 20, 11:03 PM EDT | Special Marine Warning | CLE | 87 min | |
| Jun 20, 11:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Jun 21, 12:18 AM EDT | Special Weather Statement | CLE | Lucas | 42 min |
| Jun 21, 12:40 AM EDT | Special Weather Statement | CLE | Ottawa | 50 min |
| Jun 21, 1:37 AM EDT | Special Marine Warning | CLE | 113 min | |
| Jun 21, 2:19 AM EDT | Special Marine Warning | CLE | 116 min | |
| Jun 21, 3:52 AM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 68 min |
| Jun 21, 4:03 AM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 21, 4:57 AM EDT | Special Weather Statement | CLE | Erie, Hancock, Huron, Sandusky, Seneca, Wyandot | 63 min |
| Jun 21, 5:05 AM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 21, 5:17 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 43 min |
| Jun 21, 5:38 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 67 min |
| Jun 21, 6:14 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 21, 6:26 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 49 min |
| Jun 21, 6:29 AM EDT | Special Weather Statement | CLE | Ashland, Medina, Portage, Summit, Wayne | 31 min |
| Jun 21, 6:43 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Summit | 47 min |
| Jun 21, 6:51 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 54 min |
| Jun 21, 7:02 AM EDT | Special Weather Statement | CLE | Stark | 43 min |
| Jun 21, 7:31 AM EDT | Special Weather Statement | CLE | Mahoning | 44 min |
| Jun 21, 9:52 AM EDT | Special Weather Statement | CLE | Stark | 23 min |
| Jun 21, 10:12 AM EDT | Special Weather Statement | CLE | Mahoning | 48 min |
| Jun 21, 11:47 AM EDT | Special Weather Statement | CLE | Cuyahoga | 43 min |
| Jun 21, 11:51 AM EDT | Special Weather Statement | CLE | Ashland, Richland | 39 min |
| Jun 21, 12:13 PM EDT | Special Weather Statement | CLE | Geauga, Lake | 47 min |
| Jun 21, 12:17 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland, Wayne | 43 min |
| Jun 21, 12:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Medina, Portage, Stark, Summit | 47 min |
| Jun 21, 12:48 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 57 min |
| Jun 21, 12:52 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 34 min |
| Jun 21, 1:09 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Trumbull | 54 min |
| Jun 21, 1:15 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 60 min |
| Jun 21, 1:20 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 5 hr |
| Jun 21, 1:31 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 29 min |
| Jun 20, 10:45 PM EDT | Special Weather Statement | CLE | Erie | 45 min |
| Jun 20, 11:19 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 26 min |
| Jun 21, 3:09 AM EDT | Special Weather Statement | CLE | Erie | 66 min |
| Jun 21, 7:40 AM EDT | Special Weather Statement | CLE | Crawford, Erie | 35 min |
| Jun 21, 1:53 PM EDT | Areal Flood Advisory | CLE | Crawford | 5 hr |
| Jun 21, 2:06 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 54 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.